T Nation

Arimidex Can Cause Osteoporosis?

Went for my labs follow up with Doc…been on TRT for 4 approx years.
The latest research (he just came back from a conference on TRT) is that long term use of arimidex can cause osteoporosis. He wants me to get a bone scan.

Anyone else heard about this?
I’m really wondering if an AI is necessary at all on only 100mg/wk. Can’t say that I notice a big difference when I took a break the one time. Sure E levels rise but not like I’m getting man boobs or my sense of well - being changes. (for worse)

Anyone been on TRT without for AI for any length of time?
All comments welcome…thanks in advance

Haven’t seen that study but wouldn’t be surprising, low estrogen can cause these sort of problems. Question is what are your levels averaging and whats your dosing schedule? I have noticed the longer I have been on TRT the less arimidex I have needed as my body adjusted. I like to have some on hand in case I have an odd spike so i have access to it, but do believe you need to adjust based on your levels. As with anything, moderation…

Arimidex does not cause it, low estrogen does. Lots of doctors overdose their patients on arimidex. If your E2 is 20-30 range, you are fine.

Thx guys my dose is .25m EOD and that has kept me in the 20-30 range. So clearly my Doc was misinformed.

sounds like you got good control on the numbers and what dose my man, wouldn’t worry about it if your in the the good range and don’t have any joint issues, I can always tell when I dip below normal because I can barely move. Low estrogen is the cause, arimidex maybe a vehicle for that if too much is used, as in being drunk is a result of too many drinks, not a single drink…